|main side effects for ATRIPLA
Sep 30, 2008
I've been infected since 1991 and have been on everything. I have been on Atripla for 5 weeks and haven't heard to much about the side efects. Is there a lower chance of any kind of wasting?. Are people experencing side efects that aren't listed on the insert you recive from the pharmacy?At night when I take it I get light headed. Is that normal?. Thanks a lot,
| Response from Dr. McGowan
It is very important to go over possible side effects of any new medication with your health care provider before starting the meds. That way if you experience anything you will be able to anticipate it and know how to deal with it. Atripla has 3 medications in it. The most common side effects initially may be a little GI bloating. Also the lightheadedness you describe is quite common. One of the medications in Atripla, efavirenz, can cause some change in mood, dzziness, anxiety and sleep disturbance (including vivid dreams). We recommend that people take Atripla before bedtime so they can sleep through some of these CNS (central nervous system) side effects. It is also best to take the medicine on an empty stomach (2 hours after eating) to help lessen these effects. In addition to these, rash can be seen in up to a quarter or patients. Most rashes are mild and occur within about 2-4 weeks of starting treatment. The combination has a fairly low chance of developing wasting, however there is one study that showed a rate of about 12% after 2 years.
Good luck on your treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What If A Person With Hpv Uses The Restroom And Does Not Wash Their Hands Can You Get It?
- What Does Herpes On The Vagina Look Like?
- What Can You Take To Prevent Current Genital Warts Breakouts?
- What Can You Take To Make Chlamydia Go Away?
- Ways Of Passing Hpv To Children
- Washing Techniques For Genital Herpes
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.